Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 225, NWS Lincoln, IL

July 28, 2000Clark County, Crawford County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 28, 2000, 5:09 AM CDT for Clark County, Crawford County, Illinois. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 28, 2000, 5:09 AM CDT (10:09 UTC)
Expired
Jul 28, 2000, 5:45 AM CDT
In force
36 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Clark County, IL, Crawford County, IL

What was reported inside it

TimeReportWhereRemark
Jul 28, 5:20 AM CDTThunderstorm WindWest Union, ILThunderstorm winds blew down several large trees in West Union.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1924 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1924 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

153 
WUUS53 KILX 281010
SVRSPI
ILC023-033-281045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
509 AM CDT FRI JUL 28 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARK COUNTY IN EAST CENTRAL ILLINOIS
  CRAWFORD COUNTY IN SOUTHEAST ILLINOIS

* UNTIL 545 AM CDT

* AT 509 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ANNAPOLIS...OR ABOUT 13 MILES NORTHWEST OF
  ROBINSON...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST UNION
  HUTSONVILLE

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3927 8795 3909 8793 3905 8767 3923 8764
          3934 8767

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:00 AM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jul 28, 3:00 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 AM CDT FRI JUL 28 2000

PLENTY OF FORECAST CHALLENGES NEXT 48 HRS...WITH FOCUS ON
PRECIPITATION AND TEMPS.

LATEST 06Z SURFACE ANALYSIS DEMONSTRATING SURFACE LOW PRESSURE JUST
EAST OF KBMI. WEAK SFC BOUNDARY ACROSS NORTH CENTRAL ILLINOIS.
LATEST 0645Z IR SATELLITE IMAGE DEMONSTRATING PLENTY OF CLOUDS
ACROSS CWA. LATEST 07Z SFC OBSERVATIONS ALSO DEMONSTRATING SOME FOG
AND LOW CIGS ACROSS PARTS OF CWA. LATEST 0645Z W/V IMAGE
DEMONSTRATING S/W ACROSS LK MI. ANOTHER DECENT S/W WAS ACROSS
MISSOURI INTO CENTRAL PLAINS STATES. LATEST 0710Z KSTL RADAR
INDICATING PLENTY OF PRECIPITATION ACROSS CENTRAL MO AND WDLY
SCATTERED PCPN ACROSS NORTH CENTRAL MO. KILX 0714Z RADAR PICKS UP
SCATTERED -TSRA SOUTH CENTRAL AND SOUTHEAST ILLINOIS. SHRA WAS
DETECTED IN AND NEAR KILX. DEPENDING ON COVERAGE WILL AFFECT WORDING
OF FIRST PERIOD ZONES.

MODELS ARE SOMEWHAT SIMILAR WITH THE MAIN FEATURES OF THE
STRENGTH/PLACEMENT OF RIDGE ACROSS SOUTHWEST U.S. AND A SOMEWHAT
STACKED SLOW MOVING LOW ACROSS REGION. HOWEVER...AGAIN SEVERAL
DIFFERENCES WERE ALSO NOTED...ESPECIALLY WITH PLACEMENT AND STRENGTH
OVER NEXT 48 HRS. MODEL CONFIDENCE IS A LITTLE BETTER WITH MODELS
DETECTING OCCURRING PRECIPITATION A LITTLE BETTER THEN PAST SEVERAL
RUNS...BUT STILL NOT THE BEST. ELECT TO GO WITH AN ETA/AVN BLEND.

ETA MOVES SFC LOW ACROSS CWA SLOWLY EAST AND SOUTH INTO INDIANA AND
REMAINS THERE OVER NEXT 48 HRS. WEAK SFC BOUNDARY REMAIN NEAR OR
ACROSS CWA NEXT 24 HRS AND THEN GRADUALLY MOVE OUT OF THE AREA. ETA
PLACES CURRENT H50 S/W ACROSS EASTERN WI/LK MI SLOWLY SOUTH AND
ACROSS CWA NEXT 48 HRS. ETA HAS H50 S/W ACROSS MISSOURI INTO CENTRAL
PLAINS STATES MOVE EAST INTO OHIO VALLEY TONIGHT AND MERGE WITH S/W
ACROSS REGION NEXT 48 HRS. CURRENTLY KILX SOUNDING ALREADY UNSTABLE.
ETA MODEL SOUNDINGS DEMONSTRATING SOME LOW INSTABILITY NEXT 48 HRS.
GENERALLY WITH LI/S -2 TO -4 AND CAPES 1000-1500 J/KG. MODEL
SOUNDINGS SUGGEST ISOLATED SEVERE THUNDERSTORM WOULD BE POSSIBLE
WITH PRIMARY THREAT LARGE HAIL OR DAMAGING WINDS. ETA PLACES H85
TEMPS OF +14 BY 12Z SAT...H85 +14 TO +16 BY 00Z SUN...AND AROUND +14
THROUGH 00Z MON.  ETA KEEPING FAIRLY HIGH 70-80% UNTIL 12Z SUN OVER
SOUTHERN AND EASTERN CWA...DRIER ON SUNDAY...AND THEN HIGHER H70 RH
BACK BY 00Z MON. ETA/NGM KEEPING 80-90% 925MB RH ACROSS CWA UNTIL
SUNDAY THEN BRINGING DRIER LOW-LEVEL MOISTURE LATE ON SUNDAY. ETA
T/H CROSS SECTIONS INDICATING HIGH LOW AND MID LEVEL MOISTURE MAINLY
NEXT 48 HRS.

FWC/FAN WERE MORE IN LINE NEXT 24 HRS THEN HAVING SOME DIFFERENCES.
WILL LEAN ON COOLER AND ADJUST ACCORDINGLY.

EXTENDED ON TRACK AND NO CHANGES ARE EXPECTED AT THIS TIME.

...PRELIMINARY CCF FOR COORDINATION ONLY...

SPI EE 081/065 079/063 082 13444
PIA EB 081/065 078/062 081 13444
DEC EE 081/065 079/063 082 13444
CMI EE 080/065 078/062 080 13644
MTO EE 080/065 079/063 081 13644
LWV TE 080/068 080/064 082 13864

.ILX...NONE.

EH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 6:19 PM CDTSevere Thunderstorm WarningILXMcLean41 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.